Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Lincoln, IL

August 4, 20164 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Aug 4, 2016, 10:42 PM CDT for 4 counties in Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 10:42 PM CDT (03:42 UTC)
Expired
Aug 4, 2016, 11:45 PM CDT
In force
63 min
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS83 KILX 050342
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CDT THU AUG 4 2016
 
ILZ027>029-031-036-037-041-050445-
STARK-PEORIA-MASON-KNOX-TAZEWELL-FULTON-WOODFORD-
1042 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON...SOUTHWESTERN
WOODFORD...PEORIA...SOUTHERN KNOX...FULTON...SOUTHEASTERN STARK AND
TAZEWELL COUNTIES UNTIL 1145 PM CDT...

AT 1041 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WEST JERSEY TO NEAR LONDON MILLS TO
NEAR LITTLE SWAN LAKE. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...EUREKA...HAVANA...LEWISTOWN...
EAST PEORIA...MORTON...WASHINGTON...BARTONVILLE...CHILLICOTHE...
CREVE COEUR...WEST PEORIA...METAMORA...GERMANTOWN HILLS...
MARQUETTE HEIGHTS...FARMINGTON...TREMONT...ELMWOOD AND BELLEVUE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 155 BETWEEN MILE MARKERS 22 AND 31.
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 74 BETWEEN MILE MARKERS 61 AND 112.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL ILLINOIS.

LAT...LON 4099 8963 4098 8964 4097 8962 4066 8921
      4023 8981 4009 9029 4014 9032 4016 9026
      4015 9021 4018 9020 4019 9035 4037 9045
      4073 9044 4078 9031 4109 8977
TIME...MOT...LOC 0341Z 325DEG 28KT 4101 8988 4075 9028 4065 9059 

$$

AUTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:17 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 4, 9:17 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
917 PM CDT THU AUG 4 2016

.UPDATE...
Issued at 914 PM CDT Thu Aug 4 2016

Have updated forecast to account for slightly quicker trend of
storms moving into the CWA. Also, have updated for addition of
thunderstorm watch for northern 3 counties.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 249 PM CDT Thu Aug 4 2016

Primary issue with this part of the forecast will be with timing of
convection associated with the incoming cold front. Early afternoon
surface analysis showing the front extending from north central
Minnesota, into north central Iowa, then back into central Kansas.
Small but persistent cluster of thunderstorms near Waterloo IA is
starting to fill in southwest through the Des Moines area to south
of Omaha, but more of the widespread showers/storms are a bit
further north across Wisconsin and southern Minnesota. Most of the
higher resolution model guidance is focusing on this northern
convection as the one to watch for our area, mostly dropping into
our CWA in a weakening state after midnight. Highest PoP's for the
midnight-6am period will continue to be along and west of I-55 and
especially northwest of the Illinois River. Currently thinking the
southeast parts of the forecast area should remain dry through the
night.

Morning model guidance in general agreement with bringing the front
to near I-55 by mid-morning Friday and mostly through the forecast
area by mid afternoon. Should be plenty of CAPE available ahead of
the front for any redevelopment, although low level wind shear
remains very weak, so severe weather threat should be marginal. Did
not make too many changes to the PoP's through this period, although
the northern CWA was largely made dry by early afternoon.

Temperatures remain a secondary concern, with a juicy atmosphere
ahead of the front. Currently looks like heat index values should
remain below advisory levels, although areas south of I-70 should
see a good chance of reaching 100-105 degree heat indices.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 249 PM CDT Thu Aug 4 2016

The extended forecast will be highlighted by break from the heat and
humidity during the upcoming weekend and into next week. The primary
influence to drive that scenario will be a Canadian high pressure
system. However, more heat and humidity are in the offing, with
highs returning to the 90s next Wednesday, along with dewpoints into
the 70s.

Friday night will see a cold front pushing through our southeast
counties, eventually reaching the Ohio River Valley on Saturday.
Shower and storm chances Friday evening will be confined to areas
south of I-72, with storm chances mainly south of I-70 after
midnight. Severe potential is in the Marginal (5%) category in SPC
Day 2 outlook for our southern counties. Precip loading and
instability will be two driving factors to support damaging
downburst winds and hail. Precipitable water values will be in the
2.0 to 2.25" range ahead of the front, along with Friday early
evening MUCAPE values between 2500-3000 J/kg. Locally heavy rainfall
may accompany the stronger storms due to the very high PW values.

Saturday should be dry across our entire forecast area, but we can
not rule out a stray shower early in the day in our far SW and S
counties as post frontal showers linger nearby. A drier and cooler
airmass will become established across Illinois on Saturday, and
remain in place Sunday and into Monday. Dewpoints will drop into
the lower to mid 60s, with highs mainly in the low 80s.

On Saturday night and Sunday night, there is some agreement in the
ECMWF and GEM for nocturnal MCSs to develop west of IL and approach
western IL. The GFS generally keeps that activity farther west both
nights. As for PoPs, we kept Saturday night dry with just a narrow
ribbon of slight chance PoPs in our far western counties on Sunday.
The MCS on Sunday night looks to reach farther east into Illinois,
and we expanded Slight Chance PoPs as far east as Peoria to
Springfield.

A warm front returning north through Illinois on Tuesday will bring
slight chances of storms Tuesday and Tuesday night. At the same
time, an upper level ridge will build eastward from the Plains into
Illinois, bringing heat and humidity back to our area.

The surface warm front is expected to progress far enough north of
our counties by Wednesday that we become mostly capped with mid-
level warming. However, the models are still producing QPF across
our counties Wed and Wed night, mainly north of I-72, where the
blended extended put Chance PoPs. These may be over-done, and as the
models become less influenced by climatology for the Wed forecast,
we should see those precip chances lower with time.

A wave moving from the northern Plains toward the Great Lakes on
Thursday will work to flatten the upper ridge, and increase storm
chances across most of Illinois by Thursday afternoon.

Wednesday looks to be the hottest day next week, with heat indices
approaching 100F. Convection and increasing clouds on Thursday
should help to limit high temps a bit, but it will still be quite
muggy with surface dewpoints in the mid 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 737 PM CDT Thu Aug 4 2016

Clear skies will become partly cloudy overnight as high cirrus
blow off from the storm in eastern IA moves over the sites later
tonight. Models still differ some on timing of storms into the
area but still looks like consensus for storms arriving around
midnight at PIA and then progressing to the east and southeast
after midnight. Models hinting at storms possibly diminishing as
they move southeast tonight, so thinking they may become
scattered...so going with VCTS for now instead of predominate.
Will evaluate later and adjust if necessary. Once storms move
through, mid clouds will remain over the area through tomorrow.
Winds will be southerly tonight and then become northwest once the
storms and front moves through.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Auten
SHORT TERM...Geelhart
LONG TERM...Shimon
AVIATION...Auten
Hazardous weather outlook, Aug 4, 3:06 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT THU AUG 4 2016

ILZ027>031-036>038-040-041-051100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
306 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL START MOVING INTO AREAS NORTHWEST OF
THE ILLINOIS RIVER LATE THIS EVENING...AND WILL SPREAD EASTWARD
AFTER MIDNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY PRODUCE
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER INTO MIDDAY FRIDAY BEFORE DIMINISHING.
CHANCES FOR THUNDERSTORMS WILL RETURN BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT TOWARD MIDNIGHT.

ILZ042>053-055-051100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MENARD-
MORGAN-PIATT-SANGAMON-SCOTT-VERMILION-
306 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...PRIMARILY
WEST OF I-55. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN...BUT THE PROBABILITY
FOR ORGANIZED SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE FRIDAY...BEFORE
DIMINISHING FRIDAY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS
POSSIBLE...SOME OF THE STORMS MAY PRODUCE STRONG WINDS AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054-056-057-061>063-066>068-071>073-051100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
306 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY
NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... SOME OF
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND
HEAVY RAIN.

HEAT INDEX VALUES ON FRIDAY WILL RANGE FROM 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Special weather statement, Aug 4, 10:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CDT THU AUG 4 2016

ILZ027>029-031-036-037-041-050445-
STARK-PEORIA-MASON-KNOX-TAZEWELL-FULTON-WOODFORD-
1042 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON...SOUTHWESTERN
WOODFORD...PEORIA...SOUTHERN KNOX...FULTON...SOUTHEASTERN STARK AND
TAZEWELL COUNTIES UNTIL 1145 PM CDT...

AT 1041 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WEST JERSEY TO NEAR LONDON MILLS TO
NEAR LITTLE SWAN LAKE. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...EUREKA...HAVANA...LEWISTOWN...
EAST PEORIA...MORTON...WASHINGTON...BARTONVILLE...CHILLICOTHE...
CREVE COEUR...WEST PEORIA...METAMORA...GERMANTOWN HILLS...
MARQUETTE HEIGHTS...FARMINGTON...TREMONT...ELMWOOD AND BELLEVUE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 155 BETWEEN MILE MARKERS 22 AND 31.
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 74 BETWEEN MILE MARKERS 61 AND 112.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL ILLINOIS.

LAT...LON 4099 8963 4098 8964 4097 8962 4066 8921
      4023 8981 4009 9029 4014 9032 4016 9026
      4015 9021 4018 9020 4019 9035 4037 9045
      4073 9044 4078 9031 4109 8977
TIME...MOT...LOC 0341Z 325DEG 28KT 4101 8988 4075 9028 4065 9059

AUTEN

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.